Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 236, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 5, 2005, 8:24 PM EDT for Roane County, Tennessee. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2005, 8:24 PM EDT (00:24 UTC)
- Expired
- Aug 5, 2005, 9:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Roane County, TN
The radar
The Knoxville radar (KMRX), 107 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1375 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1681 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 7:30 PM EDT, 54 minutes earlier.
Area forecast discussion, Aug 5, 7:30 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 730 PM EDT FRI AUG 5 2005 .DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS ARE CONTINUING INTO THE EVENING...THOUGH EXPECT SOME DECREASE IN COVERAGE WITH LOSS OF HEATING. AN APPROACHING BOUNDARY REMAINS WELL TO OUR NORTH AND IS MAKING VERY SLOW PROGRESS SOUTHWARD. WITH THE SLOWER MOVEMENT... THE BOUNDARY SHOULDN/T HAVE SIGNIFICANT INFLUENCE OVER AREA WEATHER TONIGHT. HOWEVER...MODELS BRINGING A WEAK WAVE INTO THE REGION OVERNIGHT FOR AT LEAST CONTINUED SLIGHT CHANCE POPS. ALL ON TRACK IN THE CURRENT FORECAST...WILL UPDATE ZONES TO REMOVE EVENING WORDING. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 71 90 71 87 / 20 30 30 50 KNOXVILLE MCGHEE TYSON AIRPORT, TN 70 90 67 85 / 20 30 30 50 OAK RIDGE, TN 70 89 68 86 / 20 30 30 50 TRI CITIES AIRPORT, TN 65 87 63 84 / 30 40 30 50 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && MJB
Hazardous weather outlook, Aug 5, 4:20 PM EDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 420 PM EDT FRI AUG 5 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-061000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 420 PM EDT (320 PM CDT) FRI AUG 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP THIS AFTERNOON AND EVENING...WITH A FEW ISOLATED STORMS POSSIBLY BECOMING SEVERE. THE MAIN THREATS WILL BE THE POSSIBILITY OF STRONG DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN (SATURDAY THROUGH THURSDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A WEAK COLD FRONT WILL SETTLE INTO THE REGION ON SATURDAY...AND SHOULD HELP PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS FOR MOST AREAS INTO SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DMG
In the hours before
Local storm report, Aug 5, 5:22 PM EDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
522 PM EDT FRI AUG 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG COKER CREEK 35.26N 84.29W
08/05/2005 MONROE TN LAW ENFORCEMENT
TREE DOWN ON HWY 68 IN COKER CREEK.
0330 PM TSTM WND DMG 12 E TELLICO PLAINS 35.37N 84.09W
08/05/2005 MONROE TN LAW ENFORCEMENT
TREE DOWN ON HWY 165 ABOVE RANGER STATION OVERLOOK.
0420 PM TSTM WND DMG 2 NE HAYESVILLE 35.07N 83.79W
08/05/2005 CLAY NC LAW ENFORCEMENT
TREE DOWN ON TUSQUITTEE RD.
0425 PM TSTM WND DMG 5 NW HAYESVILLE 35.10N 83.88W
08/05/2005 CLAY NC LAW ENFORCEMENT
TREE DOWN ON FIRES CREEK RD.
0440 PM TSTM WND DMG 4 W HAYESVILLE 35.05N 83.89W
08/05/2005 CLAY NC LAW ENFORCEMENT
TREE DOWN ON HWY 64.
&&
MEPThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 9:03 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 27 min |
| Aug 5, 9:08 PM EDT | Severe Thunderstorm Warning | MRX | Meigs | 34 min |
| Aug 5, 9:47 PM EDT | Severe Thunderstorm Warning | MRX | Knox | 29 min |
| Aug 5, 9:53 PM EDT | Severe Thunderstorm Warning | MRX | Loudon | 52 min |
| Aug 6, 2:36 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 27 min |
| Aug 6, 4:21 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 39 min |
| Aug 6, 4:25 PM EDT | Severe Thunderstorm Warning | MRX | Hawkins | 65 min |
| Aug 6, 4:32 PM EDT | Flash Flood Warning | MRX | Sevier | 118 min |
| Aug 6, 5:07 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 38 min |
| Aug 6, 5:31 PM EDT | Severe Thunderstorm Warning | MRX | Hamblen | 44 min |
| Aug 6, 5:44 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Jefferson | 31 min |
| Aug 6, 5:50 PM EDT | Severe Thunderstorm Warning | MRX | Anderson | 55 min |
| Aug 6, 7:23 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell | 67 min |
| Aug 6, 3:17 PM EDT | Severe Thunderstorm Warning | MRX | Washington | 58 min |
| Aug 6, 5:16 PM EDT | Severe Thunderstorm Warning | MRX | Russell | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.